Arkansas, 2022Damaging Wind in Arkansas, August 15, 2022
August 15, 2022 · NWS LZK · 1 event in 1 county or zone
On the 15th, the cold front made headway through northeast Arkansas, and afternoon temperatures were only in the 80s. It was still hot farther to the southwest, with readings in the 90s to around 104 degrees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 15th, the cold front made headway through northeast Arkansas, and afternoon temperatures were only in the 80s. It was still hot farther to the southwest, with readings in the 90s to around 104 degrees. It was the hottest day of the year to this point at Little Rock (Pulaski County) as the mercury hit 104 degrees. It was also 104 degrees at De Queen (Sevier County), Fort Smith (Sebastian County), and Russellville (Pope County). The front was surrounded by plenty of moisture in the low levels of the atmosphere, and this fueled scattered afternoon thunderstorms. The storms unleashed strong to damaging winds in places. Between Hot Springs and Royal (both in Garland County), numerous trees were downed. There was some roof damage, as well as damage to a shed and a fence.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 1:36 PM CST, 2 hours earlier.
Area forecast discussion, Aug 15, 1:36 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Little Rock AR
236 PM CDT Mon Aug 15 2022
.SHORT TERM...Tonight Through Wednesday
To begin the period, scattered to isolated showers and thunderstorms
will be possible across portions of Arkansas this afternoon and
evening. Moving ahead to the overnight hours, a frontal boundary is
expected to enter northeastern AR bringing the chance for rain and
cooler temperatures. As this front pushes south and west, rain
chances will continue to increase across the state. Tuesday's
weather story will be...Where Is The Front? Any areas behind this
front will see more seasonable weather (and rainy) while those ahead
of the front will see warm and humid conditions. This front will
eventually make its way further south bringing the entire state into
a rainy and cooler pattern going into the long term.
QPF values will be dependent on timing and coverage of these storms.
Right now, up to a half an inch of rain is expected across portions
of central and southern Arkansas Tuesday afternoon and evening with
more anticipated Wednesday. Wednesday looks to be the wettest day in
the period as the front continue to make its way through the state
bringing with it more widespread showers and thunderstorms.
High temperatures on Tuesday will depend on where that front is
situated. Ahead of the front, expect highs to be in the mid 90s and
100s. Behind the front, high temperatures are expected to be in the
80s. Heat advisories have been issued for southern Arkansas on
Tuesday as heat index values could easily climb up above 105
degrees. Low temperatures are expected to be in the upper 60s to mid
70s through the period.
&&
.LONG TERM...Wednesday Night Through Sunday Night
Upper NW flow will be in place to begin the long term. NW flow lies
between stout ridging over the Rockies and amplified troughing over
New England. This setup will promote systems tracking around the
periphery of the ridge, SEwrd towards AR, before turning back to the
NE. Through the long term, little changes are expected in the flow
regime.
Showers and thunderstorms are expected to linger into the beginning
of the long term. This activity should end from NW to SE associated
with the remnants of the frontal boundary slowly moving SEwrd. Drier
weather is expected on Thursday and Friday with the return of E/NE
surface flow, however rain chances return late Saturday,
especially into Sunday once winds switch back to the S/SW.
Weekend PoPs are the result of a quick moving trough on the heels
of a departing trough across the Great Lakes region in association
with another approaching cold front.
Temperatures through Sunday should climb into the mid 80s to
lower 90s for highs with lower 60s to lower 70s for lows. Abundant
cloud cover, increased precipitation chances, and E/NE winds
should keep temperatures out of the mid to upper 90s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 91 70 87 66 / 20 10 30 60
Camden AR 99 75 99 73 / 20 10 10 20
Harrison AR 94 70 91 65 / 20 20 50 70
Hot Springs AR 102 74 100 72 / 20 20 20 30
Little Rock AR 101 74 96 71 / 20 10 20 40
Monticello AR 97 75 98 73 / 20 10 10 20
Mount Ida AR 98 72 100 71 / 20 10 20 30
Mountain Home AR 93 70 87 65 / 20 30 50 80
Newport AR 87 69 84 66 / 20 20 30 60
Pine Bluff AR 98 72 96 72 / 20 10 10 30
Russellville AR 101 73 99 71 / 20 10 20 50
Searcy AR 95 70 91 68 / 20 10 30 50
Stuttgart AR 96 72 93 70 / 20 10 20 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Arkansas-Bradley-
Calhoun-Central and Eastern Montgomery County-Central and
Southern Scott County-Clark-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Jefferson-Lincoln-Lonoke-
Monroe-Northern Montgomery County Higher Elevations-Northern
Polk County Higher Elevations-Northern Scott County-Northwest
Yell County-Ouachita-Perry-Pike-Polk County Lower Elevations-
Prairie-Pulaski-Saline-Southeast Polk County Higher Elevations-
Southern Johnson County-Southern Pope County-Southern and
Eastern Logan County-Southwest Montgomery County Higher
Elevations-Western and Northern Logan County-White-Woodruff-Yell
Excluding Northwest.
Heat Advisory from noon to 7 PM CDT Tuesday for Arkansas-Bradley-
Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Grant-Hot Spring-
Jefferson-Lincoln-Ouachita-Pike-Southern Johnson County-Southern
Pope County-Western and Northern Logan County.
&&
Short Term...233 / Long Term...70
Hazardous weather outlook, Aug 15, 2:17 AM CST, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
317 AM CDT Mon Aug 15 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
317 AM CDT Mon Aug 15 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Heat index values will rise into the 105 to 109 degree range for a
large portion of central and southern Arkansas on Monday
afternoon/Monday evening. Additionally, isolated strong to severe
thunderstorms are possible on Monday afternoon with the main
concerns being damaging winds, hail, and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Heat index values will warm above 100 to over 105 for portions of
the area on Tuesday. Additional isolated to scattered showers and
thunderstorms are possible on Tuesday. Some strong to briefly severe
thunderstorms could be seen Tuesday afternoon...with damaging
winds...locally heavy rainfall...and hail the primary threats with
the strongest storms.
These increased chances for showers and thunderstorms will persist
through early Thursday before a cold front drops south of Arkansas
by late Thursday. Drier and cooler conditions will be seen by late
this week...with the threat for hazardous weather becoming low.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
234/62
In the hours before
Special weather statement, Aug 15, 2:02 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT Mon Aug 15 2022
ARZ141-237-238-241-152030-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
302 PM CDT Mon Aug 15 2022
...A strong thunderstorm will impact portions of southeastern Scott,
southwestern Yell and northwestern Montgomery Counties through 330 PM
CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Muddy Creek WMA, or 18 miles northwest of Mount Ida.
This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oden... Harvey...
Cedar Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 9368 3474 9367 3461 9376 3471 9392
3485 9389
TIME...MOT...LOC 2002Z 056DEG 2KT 3479 9379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
69Special weather statement, Aug 15, 2:24 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
324 PM CDT Mon Aug 15 2022
ARZ137-230-237-152100-
Northern Scott County AR-Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
324 PM CDT Mon Aug 15 2022
...Strong thunderstorms will impact portions of southwestern Logan
and eastern Scott Counties through 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Cardiff to 8 miles north of
Oden. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cardiff... Union Hill...
Olio... Cedar Creek...
Harvey... Parks...
Grayson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 9404 3506 9402 3507 9399 3509 9389
3497 9377 3476 9372 3470 9392 3505 9408
TIME...MOT...LOC 2023Z 177DEG 2KT 3502 9393 3474 9382
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
69Thunderstorm Wind, Garland
- When
- August 15, 3:36 PM CST
- Where
- Garland County, 1.49 mi SSW of Hawes
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.530, -93.160
Multiple trees were damaged along with a roof, shed, and fence. The report was relayed via social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Utah, August 15 to 19, 20221 death · 1 injured · $30,000 · 9 events
- Tornadoes in North Dakota, August 15, 2022$285,000 · EF2 · 3 events
- Damaging Wind in Guam, August 15, 20221 death · 1 event
- Flash Flooding in West Virginia, August 15 to 16, 2022$10 million · 3 events
- Flash Flooding and Damaging Wind in Texas, August 15, 2022$100,000 · 52 kt wind · 11 events
- Flash Flooding and Hail in Colorado, August 15, 2022$45,000 · 1 in hail · 5 events
- Tornado in Texas, August 15, 2022$50,000 · EF0 · 1 event
- Flash Flood in Arizona, August 15 to 16, 2022$20,000 · 1 event
- Heat in Mississippi, August 15, 202215 events
- Heat in Louisiana, August 15 to 17, 202213 events
- Heat in Arkansas, August 15 to 16, 20229 events
- Heat in Texas, August 15 to 16, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052648.